Avera Medical Minute: Recall on Tylenol Arthritis Caplets Live 12/29/09 - KSFY News - Sioux Falls, SD News, Weather, Sports

Avera Medical Minute: Recall on Tylenol Arthritis Caplets Live 12/29/09

Posted: Updated:

 

Johnson & Johnson is expanding a voluntary recall of Tylenol Arthritis Caplets due to consumer reports of a moldy smell that can cause nausea and stomach pain. The FDA says the company is now recalling all product lots of the arthritis pain caplet 100 count bottles with the RED EZ-open cap.

Johnson & Johnson had recalled five lots of the product last month (November 2009). The health care company says the odor results from trace amounts of a chemical called 2,4,6-Tri-Bromo-Anisole. That chemical is believed to result from the breakdown of another chemical used to treat wooden pallets that transport and store packaging materials.

Dr. McKay smell the bottle, if it smells like a wine cork don't use the caplets.

 The FDA says to date, the side effects, which also include vomiting and diarrhea, have been "temporary and non-serious," although the health  effects of the compound have not been studied. What's the difference between side effects and health effects?

The recall only affects the specific caplets we mentioned earlier. All other Tylenol Arthritis  pain products remain available. The company will reintroduce Tylenol Arthritis pain caplets 100 count by January after moving production to a new facility.

 

Powered by WorldNow
All content © Copyright 2000 - 2014 WorldNow and KSFY. All Rights Reserved.
For more information on this site, please read our Privacy Policy and Terms of Service or our EEO Report.